Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

The zeros of regular Coulomb wave functions and of their derivatives


Author: Yasuhiko Ikebe
Journal: Math. Comp. 29 (1975), 878-887
MSC: Primary 65D20
DOI: https://doi.org/10.1090/S0025-5718-1975-0378361-5
MathSciNet review: 0378361
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A simple and efficient numerical method for computing the zeros of regular Coulomb wave functions and of their derivatives is presented. The method is based on the characterization of the zeros of the functions and of their derivatives in terms of eigenvalues of certain compact matrix operators. A similar approach has been reported for the computation of the zeros of Bessel functions and of their derivatives [9], [14].


References [Enhancements On Off] (What's this?)

  • Milton Abramowitz and Irene A. Stegun (eds.), Handbook of mathematical functions, with formulas, graphs, and mathematical tables, Dover Publications, Inc., New York, 1966. MR 0208797
  • W. J. Cody and K. E. Hillstrom, Chebyshev approximations for the Coulomb phase shift, Math. Comp. 24 (1970), 671–677. MR 273785, DOI https://doi.org/10.1090/S0025-5718-1970-0273785-4
  • W. J. CODY & KATHLEEN A. PACIOREK, "Remark on algorithm 292-regular Coulomb wave functions," Comm. ACM, v. 13, 1970, p. 573.
  • A. R. Curtis, Coulomb wave functions, Royal Society Mathematical Tables, Vol. 11, Published for the Royal Society at the Cambridge University Press, New York, 1964. Prepared under the direction of The Coulomb Wave Functions Panel of the Mathematical Tables Committee. MR 0167643
  • W. GAUTSCHI, "Algorithm 292-regular Coulomb wave functions," Comm. ACM, v. 9, 1966, pp. 793-795. W. GAUTSCHI, "Remark on algorithm 292-regular Coulomb wave functions," Comm. ACM, v. 12, 1969, p. 280.
  • Walter Gautschi, Computational aspects of three-term recurrence relations, SIAM Rev. 9 (1967), 24–82. MR 213062, DOI https://doi.org/10.1137/1009002
  • Walter Gautschi, An application of minimal solutions of three-term recurrences to Coulomb wave functions, Aequationes Math. 2 (1969), 171–176. MR 246512, DOI https://doi.org/10.1007/BF01817701
  • J. Grad and E. Zakrajšek, Method for evaluation of zeros of Bessel functions, J. Inst. Math. Appl. 11 (1973), 57–72. MR 331725
  • J. H. GUNN, "Algorithm 300-Coulomb wave functions," Comm. ACM, v. 10, 1967, pp. 244-245. K. S. KÖLBIG, "Certification of algorithm 300-Coulomb wave functions," Comm. ACM, v. 12, 1969, pp. 279-280. K. S. KÖLBIG, "Certification algorithm 292-regular Coulomb wave functions," Comm. ACM, v. 12, 1969, pp. 278-279. K. S. KÖLBIG, "Remarks on the computation of Coulomb wave functions," Computer Physics Comm., v. 4, 1972, pp. 214-220. Y. IKEBE, The Zeros of Bessel Functions and of Their Derivatives, Technical Report CNA-81, Center for Numerical Analysis, The University of Texas, Austin, Texas, February 1974. M. A. KRASNOSEL’SKIĬ, G. M. VAĬNIKKO, P. P. ZABREĬKO, Ja. B. RUTICKIĬ & V. Ja. STECENKO, Approximate Solution of Operator Equations, "Nauka", Moscow, 1969; English transl., Wolters-Noordhoff, Groningen, 1972. MR 41 #4271. B. T. SMITH, J. M. BOYLE, B. S. GARBOW, Y. IKEBE, C. KLEMA & C. B. MOLER, Matrix Eigensystem Routines—EISPACK Guide, Springer-Verlag, New York, 1974.
  • A. J. Strecok and J. A. Gregory, High precision evaluation of the irregular Coulomb wave functions, Math. Comp. 26 (1972). MR 314239, DOI https://doi.org/10.1090/S0025-5718-1972-0314239-8
  • J. H. Wilkinson, The algebraic eigenvalue problem, Clarendon Press, Oxford, 1965. MR 0184422

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D20

Retrieve articles in all journals with MSC: 65D20


Additional Information

Article copyright: © Copyright 1975 American Mathematical Society